HLA-B∗ 1502 is associated with carbamazepine induced Stevens-Johnson syndrome in North Indian population

Ritu Aggarwal1, Madhulika Sharma1, Manish Modi2

  • 1Department of Immunopathology, Post Graduate Institute of Medical Education and Research, Chandigarh, India.

Human Immunology
|October 12, 2014
PubMed

Related Concept Videos

Drug Toxicity: Allergic Reactions01:30

Drug Toxicity: Allergic Reactions

Drug-related allergies are immune-mediated responses triggered by the administration of pharmacological agents. These hypersensitivity reactions are classified based on the immune mechanisms involved. The four primary types—Type I, II, III, and IV—are mediated by different immunological pathways and exhibit distinct clinical manifestations.Type I Hypersensitivity/ IgE-Mediated Reactions: Immunoglobulin E (IgE) immediately mediates Type I hypersensitivity reactions. Upon initial...
199
Drug toxicity: Idiosyncratic Reactions01:16

Drug toxicity: Idiosyncratic Reactions

Idiosyncratic drug reactions represent abnormal chemical responses that vary significantly among individuals, ranging from extreme sensitivity to low doses to insensitivity to high doses. These reactions often occur due to the drug's covalent binding with serum proteins, forming a foreign hapten that triggers an immunotoxicological response. The variability in drug reactions has a strong pharmacogenetic foundation, with genetic differences crucial in how individuals metabolize drugs. For...
213
Graves' Disease I: Introduction01:28

Graves' Disease I: Introduction

Graves' disease is an autoimmune disorder that causes hyperthyroidism, or overactivity of the thyroid gland. It results from autoantibodies called thyroid-stimulating immunoglobulins (TSIs), which bind to thyroid-stimulating hormone (TSH) receptors, leading to overstimulation of hormone production and a hypermetabolic state.EtiologyAlthough considered idiopathic, Graves’ disease has well-established contributing factors. There is a strong genetic component, with increased prevalence...
7
Hypersensitivity Reactions: Immune-Complex Reactions01:19

Hypersensitivity Reactions: Immune-Complex Reactions

Type III hypersensitivity reactions occur when antigen–antibody complexes form and activate the complement system. Normally, these complexes help the clearance of antigens by phagocytes and red blood cells. However, when large numbers of immune complexes are present, they can deposit in tissues—particularly in the walls of blood vessels—leading to inflammation and tissue injury. These deposits trigger complement activation and neutrophil recruitment, resulting in serum...
247
Pharmacogenetic Phenotypes: Alterations in Pharmacokinetics, Drug Targets and Biologic Milieu01:29

Pharmacogenetic Phenotypes: Alterations in Pharmacokinetics, Drug Targets and Biologic Milieu

Genetic variations significantly influence drug response through pharmacokinetics, receptor interactions, and biologic milieu modifications. Pharmacokinetic alterations impact drug metabolism and clearance, affecting efficacy and toxicity. Variants in drug-metabolizing enzymes, such as CYP2C9 and CYP2C19, alter drug activation and elimination. For example, CYP2C9 loss-of-function variants require lower warfarin doses to prevent excessive bleeding, while CYP2C19 variants reduce clopidogrel...
152
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions01:29

Hypersensitivity Reactions: Delayed Hypersensitivity Reactions

Delayed-Type Hypersensitivity (DTH), or Type IV hypersensitivity, is a cell-mediated immune response. It occurs when T cells, rather than antibodies, mediate a reaction to specific antigens. It is characterized by a delayed onset (1-2 days) and involves the recruitment of macrophages to the inflammation site.The initiation of a DTH response begins with the sensitization of T cells. During this phase, which lasts at least 1-2 weeks, antigen-specific T cells are activated, clonally expanded, and...
333